MAUDE Adverse Event Report: COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC CHAIT PERCUTANEOUS CECOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a chait percutaneous cecostomy catheter on an unspecified date.The patient reported to the clinical staff that the cap of the device came off four weeks after insertion.The clinical staff reports that it is believed that the patient had pulled the cap off or cut the tube off herself on or about (b)(6) 2017.The chait was previously flushed in the hospital operating room and post op without any complications.The patient reportedly could not access the device and therefore could not empty her bowel.There are no reported adverse patient consequences.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, complaint history, drawing, instructions for use, manufacturing instructions, quality control data, and visual inspection of the returned device were conducted during the investigation.Visual inspection of the returned device was performed.One device was returned with the trap door assembly missing.Biomatter was present on the device.The proximal end of the tubing had a diagonal fracture on it that appeared as if it could have been cut.The fracture was clean and did not appear as if the material was torn.The distal loops were entangled/coiled.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no conforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The instructions for use provides warnings, including guidance stating to replace the catheter every 6 months as well as precautions for physicians to instruct patients to read and understand the patient guide for caring for their chait percutaneous cecostomy catheter.Based on the provided information,inspection of returned product, and the investigation, the most likely root cause is related to product use or handling.However, a definitive root cause cannot be determined.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.
 
Event or Problem Description
International customer reported that a patient received a chait percutaneous cecostomy catheter on an unspecified date.The patient reported to the clinical staff that the cap of the device came off four weeks after insertion.The clinical staff reports that it is believed that the patient had pulled the cap off or cut the tube off herself on or about (b)(6) 2017.The chait was previously flushed in the hospital operating room and post op without any complications.The patient reportedly could not access the device and therefore could not empty her bowel.She also reported a "scrapy" sensation.There are no reported adverse patient consequences.The device is not available for evaluation.

Brand Name
CHAIT PERCUTANEOUS CECOSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6662623
Report Number1820334-2017-01601
Device Sequence Number16658901
Product Code KNT
UDI-Device Identifier00827002126855
UDI-Public(01)00827002126855(17)200210(10)7604122
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K982500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberTDCS-100-L
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1